Alert archive / Ohio / Flash Flood Warnings in 2016
Flash Flood Warning 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 29, 2016, 5:00 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 5:00 PM EDT (21:00 UTC)
- Expired
- May 29, 2016, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 158 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
877
WGUS51 KPBZ 292100
FFWPBZ
OHC119-300000-
/O.NEW.KPBZ.FF.W.0006.160529T2100Z-160530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
* UNTIL 800 PM EDT
* AT 500 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RURALDALE...HIGH HILL AND BLUE ROCK STATE PARK.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3988 8188 3988 8170 3976 8170 3976 8191
3977 8192
$$2 follow-up statements
242
WGUS71 KPBZ 292147
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
547 PM EDT SUN MAY 29 2016
OHC119-300000-
/O.CON.KPBZ.FF.W.0006.000000T0000Z-160530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKINGUM OH-
547 PM EDT SUN MAY 29 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN MUSKINGUM COUNTY...
AT 547 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS MOVED OUT OF
THE AREA...BUT TWO AND A HALF INCHES OF RAIN FROM EARLIER COULD
STILL POSE A FLASH FLOOD THREAT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RURALDALE...HIGH HILL AND BLUE ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 3988 8188 3988 8170 3976 8170 3976 8191
3977 8192
$$662
WGUS71 KPBZ 292257
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
657 PM EDT SUN MAY 29 2016
OHC119-292307-
/O.CAN.KPBZ.FF.W.0006.000000T0000Z-160530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MUSKINGUM OH-
657 PM EDT SUN MAY 29 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN MUSKINGUM COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
LAT...LON 3988 8188 3988 8170 3976 8170 3976 8191
3977 8192
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:11 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 29, 3:11 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 311 PM EDT SUN MAY 29 2016 .SYNOPSIS... Warm temperatures along with scattered showers and thunderstorms are expected this afternoon. High pressure should result in dry weather for Memorial Day through mid week. && .NEAR TERM /THROUGH MONDAY/... The thunderstorms that produced over 2 inches of rain across Allegheny County earlier this afternoon have fallen apart and are now just an area of showers. A broken line of showers across eastern Ohio will continue to progress east, while a more concentrated area of rainfall and scattered thunderstorms is slowly moving from south to north across the eastern half of the forecast area as a result of the moisture feed from Tropical Depression Bonnie. Most of the rainfall should diminish after sunset, although an isolated thunderstorm will be possible across much of the region through the evening and overnight hours. A cold front will cross the region late tonight into early Monday morning. Although temperatures will be slightly cooler for the holiday, the greater impact will be clearing skies through the day. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... Building surface high pressure should bring mainly dry weather for the middle portion of the week. Temperatures are expected to average around 10 degrees above seasonal levels using a blend of GFS gridded MOS and consensus guidance. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Models in good overall agreement on a cold front approaching the region by Thursday afternoon and attempting to push east by Friday. A shortwave ahead of a trough axis moving across the great lakes may slow progression of the front Friday until trough passes so chance pops continued. No significant changes for Saturday with chance pops mainly for the ridges with lingering low level moisture. Above normal temperatures mid week will begin to trend toward the seasonal average late week. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Scattered showers and thunderstorms will be possible this afternoon and evening, primarily across Pennsylvania terminals. While prevailing conditions will be VFR, any passing thunderstorm could potentially bring MVFR/IFR conditions for a short time period. All locations will be VFR by midnight, but fog will be a threat once again with skies potentially scattering out. Have gone with a bit of a persistence forecast, putting restrictions into TAFs at terminals that had restrictions last night. In addition, any terminals that receives heavy rainfall this afternoon, such as AGC, will have a greater chance for fog overnight. Conditions should return to VFR shortly after sunrise, with winds veering from the south to the west-northwest as a cold front crosses the region. .OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/... The next chance for more widespread restrictions will be with a front Thursday night into Friday. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 29, 3:25 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 325 PM EDT SUN MAY 29 2016 MDZ001-PAZ008-009-014>016-021>023-029-031-073>076-WVZ012-021-509>514- 301930- GARRETT-VENANGO-FOREST-BUTLER-CLARION-JEFFERSON-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 325 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EVENING HOURS. FLASH FLOODING IS POSSIBLE IN AREAS THAT RECEIVE REPEATED DOWNPOURS OR THAT ALREADY HAVE SATURATED SOIL FROM PREVIOUS RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-301930- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BEAVER-HANCOCK-BROOKE- OHIO-MARSHALL- 325 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 2:26 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FLASH FLOOD WEST HOMESTEAD 40.40N 79.92W
05/29/2016 ALLEGHENY PA EMERGENCY MNGR
MUDSLIDE ON ROADWAY AT THE CORNER OF FOREST AVE AND
WEST 8TH AVE.
&&
EVENT NUMBER PBZ1601576
JDLocal storm report, May 29, 2:27 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
227 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 1 E DRAVOSBURG 40.35N 79.87W
05/29/2016 ALLEGHENY PA EMERGENCY MNGR
STREETS FLOODING AND CLOSED
&&
EVENT NUMBER PBZ1601577
JDLocal storm report, May 29, 2:53 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM FLASH FLOOD WEST HOMESTEAD 40.40N 79.92W
05/29/2016 ALLEGHENY PA EMERGENCY MNGR
MUDSLIDE ON ROADWAY AT THE CORNER OF FOREST
AVE AND WEST 8TH AVE.
0201 PM FLASH FLOOD 1 N PORT VUE 40.35N 79.87W
05/29/2016 ALLEGHENY PA EMERGENCY MNGR
STREETS FLOODING AND CLOSED
0156 PM HEAVY RAIN 1 E BALDWIN 40.36N 79.94W
05/29/2016 M2.30 INCH ALLEGHENY PA ASOS
2.3 INCHES OF RAIN FELL AT AGC BETWEEN 1253
PM AND 153 PM
0149 PM FLASH FLOOD 2 ESE BALDWIN 40.35N 79.94W
05/29/2016 ALLEGHENY PA EMERGENCY MNGR
LEBANON-CHURCH RD AT CLAIRTON RD CLOSED DUE
TO FLOODING
0144 PM FLASH FLOOD 1 SSW WEST HOMESTEAD 40.38N 79.93W
05/29/2016 ALLEGHENY PA EMERGENCY MNGR
CARS ABANDONED AT INTERSECTION OF MIFFLIN RD
AND LEBANON RD
0117 PM FLASH FLOOD HOMESTEAD 40.40N 79.91W
05/29/2016 ALLEGHENY PA EMERGENCY MNGR
FOREST AVE CLOSED
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, May 29, 3:25 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM FLASH FLOOD 1 WNW WEST MIFFLIN 40.37N 79.93W
05/29/2016 ALLEGHENY PA 911 CALL CENTER
LEBANON ROAD DAMAGED BY FLOODING
&&
EVENT NUMBER PBZ1601578
TAXSpecial weather statement, May 29, 4:13 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
413 PM EDT SUN MAY 29 2016
OHZ059-068-069-292045-
MONROE-NOBLE-BELMONT-
413 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
NORTHEASTERN NOBLE AND SOUTHWESTERN BELMONT COUNTIES...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF WOODSFIELD...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SUMMERFIELD...LEWISVILLE...SOMERTON...STAFFORD...BATESVILLE AND
MILTONSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3995 8136 3995 8123 3989 8107 3970 8127
3979 8144
TIME...MOT...LOC 2012Z 203DEG 8KT 3982 8130Special weather statement, May 29, 4:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT SUN MAY 29 2016
OHZ057-058-068-292115-
MUSKINGUM-GUERNSEY-NOBLE-
445 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NOBLE...
SOUTHWESTERN GUERNSEY AND SOUTHEASTERN MUSKINGUM COUNTIES...
AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
MCCONNELSVILLE...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PHILO...CUMBERLAND...CHANDLERSVILLE...RURALDALE...HIGH HILL...
DUNCAN FALLS AND BLUE ROCK STATE PARK.
THIS INCLUDES INTERSTATE 70 IN OHIO NEAR MILE MARKER 163.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3998 8186 3988 8156 3975 8169 3976 8190
3978 8195
TIME...MOT...LOC 2045Z 203DEG 9KT 3981 8181The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 4:13 PM EDT | Special Weather Statement | PBZ | Monroe | 32 min |
| May 29, 4:45 PM EDT | Special Weather Statement | PBZ | Muskingum | 30 min |
Nearby
Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.